IPSIndian Journal of Pharmacology
Home  IPS  Feedback Subscribe Top cited articles Login 
Users Online : 764 
Small font sizeDefault font sizeIncrease font size
Navigate Here
 »   Next article
 »   Previous article
 »   Table of Contents

Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1193    
    Printed38    
    Emailed0    
    PDF Downloaded89    
    Comments [Add]    

Recommend this journal

 

 DRUG WATCH
Year : 2017  |  Volume : 49  |  Issue : 5  |  Page : 399-400

Magnesium valproate-induced pedal edema on chronic therapy: A rare adverse drug reaction


1 Department of Pharmacology, Dr.Rajendera Prasad Government Medical College, Kangra at Tanda, Himachal Pradesh, India
2 Department of Pharmacology, Shri Lal Bahadur Shastri Government Medical College and Hospital, Mandi, Himachal Pradesh, India

Correspondence Address:
Dr. Rajan Negi
Department of Pharmacology, Shri Lal Bahadur Shastri Government Medical College and Hospital, Mandi, Himachal Pradesh
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/ijp.IJP_239_17

Rights and Permissions

Valproate-related pedal edema is usually regarded as a problem occurring after long-term administration of valproate. Valproate has been a drug of choice for the treatment of generalized or partial seizures as monotherapy or adjunctive therapy, bipolar disorder, for the prophylaxis of migraine headache in adults. This case report described patient-acquiring bilateral pedal edema after long-term use of magnesium valproate. Discontinuing valproate resulted in rapid improvement of the condition. This adverse reaction to the best of our knowledge is first reported a case of bilateral pedal edema cause by magnesium valproate in low dose. The dose of magnesium valproate was 1200 mg/day. No previous case as reported with the same dose.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Site Map | Home | Contact Us | Feedback | Copyright and Disclaimer
Online since 20th July '04
Published by Wolters Kluwer - Medknow